It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-08-2005, 01:19 PM   #1
Member
(female)
 
Join Date: Oct 2004
Posts: 59
Greenteaeffect HB User
Keppra

I have been taking Keppra for a week now, for absence seizures. But I'm so tired!

I nod off when driving my car and my body just feels dead all the time. I absolutely cannot stand this side effect.

Is this something my body just needs to get used to? I don't want to walk around like a zombie forever. Is there anything I can do to alleviate this?

 
Old 04-08-2005, 02:10 PM   #2
Veteran
(female)
 
Join Date: Mar 2003
Location: Cleveland, MS USA
Posts: 365
bettyst HB User
Lightbulb Re: Keppra

I think your body needs to adjust to the meds but if you are still this way after a few more weeks you might want to call the doctor.
Betty
__________________
Betty mom to Tripp

 
Sponsors Lightbulb
   
Old 04-08-2005, 05:39 PM   #3
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,226
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: Keppra

I'd say adjustment to keppra even once you reach your destination can last a good month for the sideFX. I'm not trying to scare you; but being realistic. Sleep, moody, the "KeppRAGE" episodes. Those are the more common sideFX. 3-4 weeks it may take for them to recind.

I'll say this; don't let your Doc put you ABOVE recomended max dose (3000mg/day is max dose). I had problems when they tried me on 4000. Depression, felt unsafe alone, VERY HIGH drug levels, slight groggyness. The symptoms went away within 24 hours once my dose was reduced... that was AFTER 6 weeks of being at 4000. My Doc claiming my symptoms were "no problem, they would go away". (yah right!)

Thats why I warn people not to go over 3000/day. I have no problems at 3000 mg with other meds at the same time.

SOME PEOPLE do have problems with the increase of Keppra. They tend to need to be increased with 250mg. Sometimes 125 (split the 250's). When symptoms show up thats the indication that the patient can't go any higher usually... You MAY try increasing it a few weeks later and see if the same symptoms happen again. If so; that means you have reached your limit on Keppra and can't take higher. So stop where you are!!

They tend to love maxing patients out at 3000... I know this from myself and a few other friends. One who could NOT reach that dose and only could reach less than (17xx or so I can't recall the exact dose)

--Travis

 
Old 04-09-2005, 06:16 AM   #4
Member
(female)
 
Join Date: Oct 2004
Posts: 59
Greenteaeffect HB User
Re: Keppra

Thanks.

I take 250mg twice a day. I don't think they're going to up my dosage at all. This is probably where I'm going to stay at.

Odd question:

I have a very small body. Will the 250mg effect me differently when compared with, say, a larger woman taking the same dose? I mean, even if the dosage is very small (compared with the 3000mg/day), will it be more "concentrated" in my body because of my low weight? I don't know much about drugs. Just curious really.

I got about 6 hours of sleep the other night, and when I went home after nodding off in the car, I slept for another 5 hours. I was practically comatose. I'm trying to get more sleep during the night. Hopefully that will help some.

 
Old 04-09-2005, 06:35 AM   #5
Inactive
 
Join Date: Jul 2002
Posts: 97
curse HB User
Re: Keppra

I take 3000 mg a day & weighed in @ 109 when I saw my Dr. last month. I've always weighed btw 110-115 & probably will until the day I die.
Like others said your body will get accustomed to Keppra, so bear w/ it. I was dog tired for about 6 months.

 
Old 04-09-2005, 10:32 AM   #6
Member
(female)
 
Join Date: Feb 2005
Posts: 65
nascar HB User
Re: Keppra

I have been taking keppra for about 2 years now and I still finding myself tried in the afternoon and I get about 7 hours of sleep. I'm moody alot and I take 500mg twice a day. Sometimes I lay on the couch and I find myself sleeping! Does anyone know it this med causes weight gain? My friend just started taking it and she asked and I don't know! Thanks!

 
Old 04-11-2005, 10:41 AM   #7
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,226
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: Keppra

Weight gain is not a common side effect with Keppra. Possible it's a rare effect as well as weight loss; but not frequent or common.

Not like weight gain is with Depakote. I gained 40 pounds with Depa without trying. It pretty much appeared. When I was dropped from Depa the weight went away that I had gained. Don't ask. I didn't.

--Travis

 
Old 04-12-2005, 03:54 AM   #8
Member
(female)
 
Join Date: Oct 2004
Posts: 59
Greenteaeffect HB User
Re: Keppra

I've had a very bad sore throat since I first started this. It hurts to swallow, has that stratchy feeling and aches near my lymph nodes. It usually goes away for the most part during the day. It's just more present in the morning and at night (usually within a few hours of taking a dose). I thought it was coincidence, but now I'm pretty sure it's related to the Keppra.

I know this is a possible side effect. Will my body adjust to this, too?

 
Old 04-17-2005, 09:32 PM   #9
Junior Member
(female)
 
Join Date: Apr 2005
Posts: 16
10azty HB User
Post Re: Keppra

My brother, Jimmy suffers from simple partial idiopathic seizures. He's been diagnosed with epilepsy since about 5. However, my mother got him with an amazing pediatric epileptologist. He was put on Tegratol and his epilepsy apparently went into recession. However, 2 years ago, when Jim's pediatric doc decided he needed to see an adult neurologist, He was switched onto Keppra. The only reason for this change was that Jim was having 1-2 a month during the night. This "miracle drug" caused irreparable damage. Immediately after the second dose, Jimmys seizures sprang back to life. He began having atleast a dozen a day, more at night (especially during 1-3 am). We went to the Mayo Clinic in Minn. and sweated through placement of a Vagus Nerve Stimulator (which really hasn't helped, but remains in my brothers body because he cannot emotionally take another surgery-who could?) and internal electrodes being placed directly on his brain, a year later (this past summer) which called for his long, hippy hair to be shaved off, and half of his head to be cut off and placed into a fridge for half a week. Sorry about the openness, but this case needs attention. I really would like to hear if ANYONE had any adverse effects from Keppra. Please reply or email me: [ please carefully review the posting rules - no emails ]
Thanks!




[ Please read the posting rules which explain that offering or asking off board contact is not permitted. The boards are to be used for on board sharing, only. The email and private message features are turned off so that use of the message boards remain anonymous. The only contact you may make with members is to post on the board. ]

Last edited by moderator2; 04-18-2005 at 05:44 AM. Reason: please carefully review the posting rules

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Keppra Switch mott07 Epilepsy 21 11-25-2009 03:16 AM
wife's Keppra side effects (long post) rjp71 Epilepsy 5 01-03-2008 07:13 AM
Question about Keppra and other medications riddlesperger Epilepsy 6 08-17-2007 08:54 PM
Can you be on Keppra and Lamitcal at the same time? jenlori71 Epilepsy 4 07-27-2007 03:24 PM
I think Keppra has stolen my husband and ruined my 19 year marriage vwbug Epilepsy 38 07-26-2007 09:06 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (6), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), dogmom (2), webartethan (2)

Site Wide Totals

teteri66 (1139), MSJayhawk (942), Apollo123 (859), janewhite1 (823), Titchou (773), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 03:28 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!